# SDR CA020619003

- Difficulty date: May 8, 2002
- Submitted: June 25, 2002
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 12,011 hours
- Engine: Lyc O320D2J
- System (JASC): 3252 · Shimmy Damper
- Part: Shaft
- Part number: 05421011
- Condition: Sheared
- Location: Shimmy Dampener
- Component: Shimmy Dampener, Cessna, 04425121
- Stage of operation: LD
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: O

## Discrepancy

(CAN) SEVERE NOSEWHEEL SHIMMY REPORTED AFTER LANDING. INSPECTION OF THE DEFECT BY MAINTENANCE REVEALED THAT THE SHAFT WAS SHEARED. THE DAMPENER UNIT REMAINED ATTACHED BUT IN TWO SEPARATE PARTS PREVENTING IT FROM FUNCTIONING AS DESIGNED. NO FURTHER DAMAGE WAS FOUND AND THE UNIT WAS REMOVED FROM SERVICE. A REPLACEMENT UNIT WAS INSTALLED.
